Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JTH

Help! Cutting Back On Benzoyl Peroxide

Recommended Posts

So I've been using the acne.org regime for a couple years now and I really liked it, especially at first. But now I would like to cut back on the use of benzoyl peroxide on my face. I still love the acne.org cleanser but I just feel like the bp is drying my face out and not really helping the actual problem. That being said I've cut back to only using the BP part of the regime once a day. Morning: acne.org cleanser, BP, and acne.org moisturizer with a few drops of Jojoba Oil. Evening: acne.org cleanser, acne.org moisturizer with a few drops of Jojoba Oil. But since I've started cutting out the BP once a day my skin seems to be getting worse. It's softer and smoother but I seem to have more breakouts!! Is this normal? Has anyone else tried cutting back on BP and experienced this and if so how long does it typically last before it improves? I know changing your regime at all can affect your skin at first but usually it will get better given some time. I hope to cut out the BP all together eventually but I'm trying to take it nice and slow so as not to shock my skin. If you have any insight please share!!! I just want to know how long this could last! And I REALLy want to stop slathering a whole ton of chemicals on my face!!

Link to comment
Share on other sites

I understand your concern. Altering the Regimen such as decreasing BP treatment can unfortunately create less than perfect results on some people. If you can live with a little acne in the interest of wanting fewer chemicals on your skin, then that's great. But if you're concerned about acne coming back or if breakouts progressively worsen, then I would increase the BP rather than risk undoing all your hard work. If cutting out the evening dosage isn't working, maybe try cutting BP down to one pump in the a.m., one pump in the p.m., see what happens.

It does take some trial and error to tailor the Regimen to suit your specific skin, so don't get discouraged...just focus on keeping things moving in the right direction.

Let us know how you do! :)

Edited by DeLovely
Link to comment
Share on other sites

I agree with the above poster. BP is what is keeping you clear but once you cut back or stop then most likely your acne will return. When i stopped using BP earlier this year due to developing eczema, i was fine for a few months then my acne exploded. It was bad enough to go on another round of accutane. I eventually had to discontinue my tane course due to health reasons so now i am back to the drawing board. Maybe you can try another topical such as a retinoid which may be less harsh than BP or try helping your acne internally. You could also deal with more acne and use BP not as often.

Quitting BP was a tough decision for me and my skin hasn't bounced back months later but everyone is different

Link to comment
Share on other sites

Hey thanks for the advice! Mabye I will just try lowering the dose of bp instead of cutting it out. It was a really hard decision for me to cut out bp, too! The regime has worked pretty well for me so far but over the last couple months I was starting to notice that it seemed less effective...I've heard your skin can get used to anything you put on it over time and I thought maybe that was what was happening. I think i'm going to keep trying to cut it out unless it gets really bad! I want to start using tea tree oil or witch hazel - either of which I've heard are pretty good substitues for bp just not quite as harsh. I will let you know the outcome though! Thanks for the encouragement!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×